MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA BALLOON CATHETER; PTA BALLOON DILATATION CATHETER
Model Number DR8064
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One device was returned to bd for evaluation.The company is still investigating the issue at this time.
 
Event or Problem Description
This report summarizes one malfunction event.A review of the event indicated that model dr8064 pta balloon dilation catheter experienced a break, peeling, and material rupture.This report was received from one source.This event involved one patient with no patient consequences.The patient was male and patient age and weight were not provided.
 
Additional Manufacturer Narrative
Of the 1 reported malfunction, the device was returned for evaluation.A lot history review was conducted and it was determined that a device history record (dhr) review was not required.A visual inspection found a partial break in the butt joint between the balloon and catheter shaft.Additionally, peeling pebax was noted on the barrel of the balloon.The investigation is confirmed for a break and for peeling pebax.However, the investigation is inconclusive for the reported balloon rupture as the balloon was unable to be fully inflated due to the break in the butt joint.It is possible that the user perceived the break as a rupture during use.However, the definitive root cause for the reported rupture or the identified joint break and peeling pebax could not be determined based on the available information.The device was labeled for single use.
 
Event or Problem Description

Brand Name
DORADO PTA BALLOON CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8500305
Report Number2020394-2019-00264
Device Sequence Number11435218
Product Code DQY
UDI-Device Identifier00801741058721
UDI-Public(01)00801741058721
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberDR8064
Device Catalogue NumberDR8064
Device Lot Number93UB0116
Initial Date Received by Manufacturer 03/31/2019
Supplement Date Received by Manufacturer06/30/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date07/23/2019
Patient Sequence Number1